MAUDE Adverse Event Report: SYNTHES MONUMENT TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP, BONE

SYNTHES MONUMENT TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP, BONE
Catalog Number 357.430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s gender and weight is unknown.Device is an instrument and is not implanted/explanted.Telephone number: (b)(6).A device history record (dhr) review was performed for lot # pe01939: release to warehouse date: 17 oct 2013, expiration date: na, supplier: precision edge surgical: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during hip nailing titanium trochanteric fixation nail (tfn) surgery on (b)(6) 2017, the set screw was too deep in the nail therefore the femoral neck screw could not pass through the hole.So surgeon tried to pass it with the tap.The tap broke intra-operatively.The surgeon removed the neck screw and used another one, the nail is still in the patient.The surgery was prolonged about 45 minutes.Patient condition after the surgery was stable.There was no patient harm and the surgery was successfully completed.This report is for one (1) tap/reamer for trochanteric fixation nail screw.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device: a visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned devices as part of this investigation.No product design issues or discrepancies were observed.Part# 357.430 tap/reamer f/tfn fem neck screw.The t-handle has sheared off the shaft at the circumferential laser weld location.Drawing were reviewed during this investigation.No product design issues or discrepancies were observed.Unable to determine a root cause as the nail was not returned to cq for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
All broken off pieces from the tap were removed from the patient.It was possible to insert the second blade into the nail with the too long set screw.

Brand Name
TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW
Common Device Name
TAP, BONE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6656964
Report Number1719045-2017-10585
Device Sequence Number1723607
Product Code HWX
UDI-Device Identifier07611819457102
UDI-Public(01)07611819457102(10)PE01939
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.430
Device Lot NumberPE01939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by ManufacturerNot provided
07/10/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date06/27/2017
07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR